A 27-year-old male asked:
treatment for dermographism?
2 doctor answers • 3 doctors weighed in
Allergy and Immunology 49 years experience
Write on skin: Dermatograhism is a fairly common annoying problem where miniimal trauma to the skin causes a localized hive eruption (literally write on the skin). It is caused by localized release of histamine from skin mast cells. Histamine then causing the localized "triple response of lewis", itching, redness, and swelling. It occurs and disappears rapidly. Antihistamines can lessen symptoms.
5.6k viewsReviewed >2 years ago
Allergy and Immunology 32 years experience
Antihistamines: Dermagraphism is causes by physical release of histamine in the skin. It is not an allergic condition, though people with allergies can have this too. To prevent this, patients will often take two different types of antihistamine - an "h1" blocker - like benadryl, (diphenhydramine) zyrtec, or Allegra along with an "h2" blocker - like Pepcid or zantac. All of these medicines are over the counter.
5.4k viewsAnswered >2 years ago
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.